Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS North Platte, NE

May 28, 2006Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2006, 7:50 PM MDT for Garden County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 7:50 PM MDT (01:50 UTC)
Expired
May 28, 2006, 8:30 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4806 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 290150
SVRLBF
NEC069-290230-
/O.NEW.KLBF.SV.W.0041.060529T0150Z-060529T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM MDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CRESCENT LAKE NWR TO 6 MILES NORTHWEST OF OSHKOSH...AND MOVING
  EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEWELLEN BY 810 PM MDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4199 10267 4124 10260 4123 10206 4199 10209

$$
CDC
1 follow-up statement
000 
WWUS53 KLBF 290231
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT SUN MAY 28 2006

NEC069-290241-
/O.EXP.KLBF.SV.W.0041.000000T0000Z-060529T0230Z/
GARDEN NE-
831 PM MDT SUN MAY 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR GARDEN COUNTY EXPIRES AT 830
PM MDT...

THUNDERSTORM OUTFLOW WINDS HAVE WEAKENED BELOW 60 MPH. NO ADDITIONAL 
SEVERE WEATHER IS EXPECTED AT THIS TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4199 10267 4124 10260 4123 10206 4199 10209

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:38 PM MDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 28, 2:38 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SUN MAY 28 2006

.DISCUSSION...
SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA
AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH
CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING.
SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE
PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND
VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT
NORTHEAST ON THE HIGH PLAINS THIS EVENING.

MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM
TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING
NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING
DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS
SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED
TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND
DRIER AIR.

MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE
SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE
MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL
TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED
FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS
JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW
MOISTURE BACK TO THE WEST.

IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS
DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS
CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE
MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE
NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE
REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH
TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS
TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT
FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE
JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND
TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS
SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT
DRY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 28, 2:33 PM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN MAY 28 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO
INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF
THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM
VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY
NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE
ENTIRE AREA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:05 PM MDTSevere Thunderstorm WarningLBFSheridan40 min
May 28, 7:39 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
May 28, 8:16 PM MDTSevere Thunderstorm WarningLBFCherry44 min
May 28, 8:25 PM MDTTornado WarningLBFCherry, Sheridan35 min
May 28, 9:26 PM MDTWind AdvisoryLBFArthur, Chase, Deuel, Garden, Grant, Keith and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.